1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
blankLoading...

Boots Pharmacy Paracetamol Plus Dihydrocodeine Tablets

Boots Pharmacy Paracetamol Plus Dihydrocodeine Tablets

What this medicine is for

This medicine contains Dihydrocodeine and Paracetamol which belong to a group of medicines called analgesics which act to relieve pain.

It can be used for the short term treatment of acute moderate pain such as headache, migraine, muscular aches and pains, backache, period pain, toothache and other dental pain that is not relieved by aspirin, ibuprofen or paracetamol alone.

Before you take this medicine

•     This medicine contains dihydrocodeine which can cause addiction if you take it continuously for more than 3 days. This can give you withdrawal symptoms from the medicine when you stop taking it

•     If you take a painkiller for headaches for more than 3 days it can make them worse

This medicine can be taken by adults and children aged 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

Do not take:

•    If you are allergic to any of the ingredients

•    If you have breathing difficulties

•    If you are pregnant, unless your doctor tells you to

Talk to your pharmacist or doctor:

•    If you have allergies

•    If you have asthma (do not take the tablets if you are having an asthma attack)

•    If you have severe kidney problems

•    If you have severe liver problems (including a disease caused by drinking alcohol)

•    If you have an underactive thyroid

•    If you are breastfeeding

Other important information

Do not drink alcohol (wine, beers, spirits) whilst taking this medicine. Alcohol increases the risk of side effects occurring and may make you feel drowsy.

Paracetamol250mg

If you take other medicines

This medicine contains paracetamol. Do not take with any other paracetamol-containing products.

Before you take these tablets, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

•    Domperidone or metoclopramide for feeling sick or being sick (may increase the pain relief effect of paracetamol)

•   Colestyramine for reducing blood fat levels (may reduce the pain relief effect of paracetamol)

•   Warfarin or other blood thinners – if you take warfarin you can take occasional amounts of this medicine, but talk to your doctor first before you take it on a regular basis

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.

How to take this medicine

Check the foil is not broken before use. If it is, do not take that tablet.

AGE How many to take How often to take
Adults and children of 12 years and over One or two Every 4 to 6 hours, if you need to. Don’t take more than 8 tablets in 24 hours.

If you are elderly your pharmacist or doctor may advise you to take fewer tablets. If this applies to you follow their instructions.

Swallow each tablet with water, with or after food.

Do not take for more than 3 days. If you need to use this medicine for more than 3 days

you must speak to your doctor or pharmacist.

Do not give to children under 12 years.

Do not take more than the amount recommended in the table.

If symptoms do not go away talk to your doctor.

If you take too many tablets: Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.

Possible withdrawal effects when stopping treatment This medicine contains dihydrocodeine and can cause addiction if you take it continuously for more than 3 days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms.

Paracetamol500mg

Possible side effects

Most people will not have problems, but some people may have side effects when taking this medicine. If you have any unwanted side effects you should seek advice from your doctor, pharmacist or other healthcare professional.

If you get any of these serious side effects, stop taking the tablets. See a doctor at once:

•    Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions) These other effects are less serious. If they bother you talk to a pharmacist:

•   Constipation, feeling sick

•    Feeling unsteady on your feet or giddy, headaches – do not drive or use machines if you feel unsteady or giddy

•   Other allergic reactions (e.g. skin rash)

•    Unusual bruising, or infections such as sore throats – this may be a sign of very rare changes in the blood

If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.

How do I know if I am addicted?

If you take the medicine according to the instructions on the pack it is unlikely that you will  become addicted to the medicine.

However, if the following apply to you it is important that you talk to your doctor:

•     You need to take the medicine for longer periods of time

•    You need to take more than the recommended amount

•     When you stop taking the medicine you feel very unwell but you feel better if you start taking the medicine again

How to store this medicine

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the end flap of the carton.

What is in this medicine

Each tablet contains Dihydrocodeine Tartrate 7.46 mg, Paracetamol 500 mg, which are the active ingredients.

As well as the active ingredients, the tablets also contain maize starch, magnesium stearate, povidone.

This pack contains 24 white, round tablets.

Leave a Reply

  Subscribe  
Notify of